Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dr0832

Preventing Accutane initial breakout?

Recommended Posts

Is there any way to prevent the initial breakout that accutane causes. Reason is I have very mild acne on my face, like for instance I am clear right now, but I have bad cystic acne on my back. I do not want to take accutane and then get 20 new zits on my face, and feel like a little kid again. Its bad enough having 1 or 2 zits when you 21 years old and having people stare at you. I am on 12g of b5 right now, but it just doesn;t seem to do anythign for my back acne or else I wouldn;t even be thinking about accutane. I have used virtually every prescription med for acne and tons of OTC products. I actually am also on mino right now which seems to not being doing much. I used accutane 7 years ago when I was 14, when I had moderate acne on my body and face, and it went away but came back. If I were to continue to take the b5 then then immediately start taking the accutane why continuing the b5 for the fisrt 3 weeks or month would this prevent and initial breakout, or minimize it? I don't care if the acne on my back gets worst, but I can't handle having bad acne on my face again.

Link to comment
Share on other sites

Is there any way to prevent the initial breakout that accutane causes. Reason is I have very mild acne on my face, like for instance I am clear right now, but I have bad cystic acne on my back. I do not want to take accutane and then get 20 new zits on my face, and feel like a little kid again. Its bad enough having 1 or 2 zits when you 21 years old and having people stare at you. I am on 12g of b5 right now, but it just doesn;t seem to do anythign for my back acne or else I wouldn;t even be thinking about accutane. I have used virtually every prescription med for acne and tons of OTC products. I actually am also on mino right now which seems to not being doing much. I used accutane 7 years ago when I was 14, when I had moderate acne on my body and face, and it went away but came back. If I were to continue to take the b5 then then immediately start taking the accutane why continuing the b5 for the fisrt 3 weeks or month would this prevent and initial breakout, or minimize it? I don't care if the acne on my back gets worst, but I can't handle having bad acne on my face again.
Link to comment
Share on other sites

sulfure didn't work. Did you read my whole post, I have tried nearly everything. Anyone wanna answer my post.

Link to comment
Share on other sites

i have just started (three weeks in) and i have had an initial outbreak. i have started taking a high dose of vit e, to try and fight it off and i am also on an antibiotic alongside.

Link to comment
Share on other sites

I don't know if I really escaped my initial breakout because I broke out on my back a little, but I kept my face clear by still washing it with my normal cleanser (Brevoxyl) and using Retin-A at night. My skin's getting a bit dry now, so I think I'll stop. I don't know if you'll want to do that or not, nothing bad happened to me but who's to say it'll work 4 u too.

Link to comment
Share on other sites

Well I have no acne on my face. My backs a different story. If my back gets worse or any part of my body thats covered up, thats ok, just I don't really wanna do this shit again if my face is gonna look like a pepperoni pizza all over again like it did when i was a little kid. Any people not have an initial breakout?

Link to comment
Share on other sites

I didn't get too bad a breakout when I went on accutane. Just blackheads coming out (I know, gross) and a few cysts, But nothing horrible. My derm did acne surgery before the accuatane, which basically means she removed blackheads, opened plugged up pores, and injected any pimples, like a hardcoer facial and she told me it was to prevent a bad breakout. I guess in my case it worked. if your face is really clear then i don't see how accutane could give you acne ya know. Or perhaps you can use a topical mild antibiotic the first month on accutane.

Link to comment
Share on other sites

Yeh my derm told me to start on a low dose for the first 10 days and then slowly ramp it up to prevent the initial breakout.

Im only starting this now and so I will keep you posted.

Link to comment
Share on other sites

yeah please keep me posted. I really wanna start accutane but don't want to dela with this shit. How low are you starting? And what size increments are you increasin g it.

Link to comment
Share on other sites

My initial breakout only lasted 4-5 days and it started like 2 weeks after I started. It looked like it was just pushign out all of these small whiteheads, and other black heads. Now It sill looks like tis pushing out black heads on my nose and around it(never had black heads there). But the other zits are just scabbed over.

Link to comment
Share on other sites

Well, to avoid the initial breakout I used Dermalogica's medicated clearing gel every night for the first 3-4 weeks or so.. I take 40mg a day.

The inital breakout? Never an issue for me! I really think it's this simple. It's not like your skin will gp all SUPERSENSITIV from your first pill.. It acually takes quite some time..

Link to comment
Share on other sites

I never had the inital breakout-- I washed my face and moisturized with Cetaphil and Aquaphor from day one and never had a problem.

I would say "call me lucky" but to be in the position that you have to take a drug so detrimental as Accutane is probably not viewed as very lucky at all.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×